question-icon

What causes pricking sensation in the foot while on Glyciphage?

default
Posted on Mon, 23 Oct 2017
Question: Hi Doctor,
This is reg my Mom who is having diabetes type 2 and she is taking medicines GLYCIPHAGE SR 500MG, 1 TABlet before lunch.
PP sugar: 70
Post:200
She is having complains of foot pricking sensation during night time.
Pls advise.
doctor
Answered by Dr. Abhay A Mali (49 minutes later)
Brief Answer:
She needs evaluation.

Detailed Answer:
Hi,

Thanks for your question.
Noted your concern.

There is a need for detailed physical examination and history taking.
Pricking sensation in feet may be due to diabetic neuropathy.

In such a case I may suggest -
- Detailed physical examination including neurological examination.
- Investigation like
Complete Blood Count
HbA1c
Renal Function Test including Urea, creatinine, electrolytes.
Liver Function Test including Bilirubin, liver enzymes.
Lipid Profile
Ultra TSH
Vitamin B12 & D3 level.
Urine examination.

Glyciphage Sr 500 contains Metformin 500.
With small dose Metformin her PP blood sugar level is 70.
Again blood sugar went to 200.

One need to find out trigger for this blood sugar fluctuations and confirm the blood sugar control by HbA1c & reoeat Fasting & post-prandial blood sugar levels by laboratory.

Depending upon all above evaluation further management can be planned.

Hope this helps.

Regards,
Dr Abhay Mali.
Diabetologist.

Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Abhay A Mali (2 days later)
hello doctor,
wrongly I mentioned PP is 70 but actually its fasting reading is 70 and PP is 200.
anyway will take the etsts and comeback.
Thanks.
doctor
Answered by Dr. Abhay A Mali (4 hours later)
Brief Answer:
May suggest to increase dose of Metformin.

Detailed Answer:
Though her fasting blood sugar level is within acceptable limit but PP BSL of 200 needs to be controlled.
Blood sugar control need to be assessed by doing HbA1c.

Considering her symptoms and PP BSL of 200 I may suggest to increase dose of Tab Glyciphage SR 500.
Glyciphage contains Metformin.

Depending upon HbA1c level metformin may be increased to 500mg Twice a day or addition of alpha glucosidase inhibitor like voglibose may be suggested.

Hope this helps.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes pricking sensation in the foot while on Glyciphage?

Brief Answer: She needs evaluation. Detailed Answer: Hi, Thanks for your question. Noted your concern. There is a need for detailed physical examination and history taking. Pricking sensation in feet may be due to diabetic neuropathy. In such a case I may suggest - - Detailed physical examination including neurological examination. - Investigation like Complete Blood Count HbA1c Renal Function Test including Urea, creatinine, electrolytes. Liver Function Test including Bilirubin, liver enzymes. Lipid Profile Ultra TSH Vitamin B12 & D3 level. Urine examination. Glyciphage Sr 500 contains Metformin 500. With small dose Metformin her PP blood sugar level is 70. Again blood sugar went to 200. One need to find out trigger for this blood sugar fluctuations and confirm the blood sugar control by HbA1c & reoeat Fasting & post-prandial blood sugar levels by laboratory. Depending upon all above evaluation further management can be planned. Hope this helps. Regards, Dr Abhay Mali. Diabetologist.